Erythromycin is a type of antibiotic that’s commonly used to treat different types of infections. It works by stopping the growth of bacteria and other microorganisms in your body. Commonly, it is available in the form of pills or syrups.

However, there are some instances when using erythromycin over-the-counter might not be advisable. You need to see your doctor first if you have any of the following symptoms:

Shortness of breath

Did you know that shortness of breath can be a side effect of erythromycin? If you’re taking the medication regularly, you might experience shortness of breath. This is usually caused by an obstruction of the upper respiratory tract.

While taking erythromycin, you might also experience difficulty in breathing if you have asthma or COPD. In such cases, you should see your doctor immediately and stop taking the antibiotic.

Change in the color of your stool

Another sign that indicates a possible allergic reaction to erythromycin is a change in the color of your stool. Let’s say you notice that your poop has become black or yellow. This could be a side effect of taking erythromycin.

In this case, you need to stop using the antibiotic and see your doctor immediately. If your stool changes color, you could be experiencing an allergic reaction.

Hearing loss

If you’re experiencing hearing loss while you’re taking erythromycin, it could be a sign of a serious infection in your ears.

In addition to hearing loss, you might also experience pain, ringing in the ears, and dizziness. If you have any of the above signs, you should stop taking erythromycin and see your doctor right away.

Dizziness and loss of balance

The dizziness and loss of balance that you experience when you take erythromycin could be a sign of inner ear infection. You should immediately stop taking the antibiotic and see your doctor if you experience any of these side effects.

However, you should note that these side effects are less common when taking erythromycin.

Skin discoloration or rash

A skin discoloration or rash is another sign of an allergic reaction to erythromycin. If you notice a change in the skin on your face, hands, or elsewhere on your body, you could be experiencing an allergic reaction to the antibiotic.

You should immediately stop taking the antibiotic and visit your doctor if you notice any signs of skin discoloration or rash.

Nausea, vomiting, and diarrhea


When you take erythromycin, you might experience nausea, vomiting, and diarrhea. These side effects are usually due to an allergic reaction to the antibiotic.

You should immediately stop taking the antibiotic and visit your doctor if you experience nausea, vomiting, or diarrhea while taking erythromycin.

Conclusion

Erythromycin is a type of antibiotic that’s commonly used to treat different types of infections. It works by stopping the growth of bacteria and other microorganisms in your body.

It’s important to know that erythromycin can cause certain side effects when taken regularly over a long period of time.

In such cases, you should stop taking the antibiotic and see your doctor immediately.


The Team
Author

The wealthformyhealth.com team is composed of doctors and few students in their final year of medicine who have decided to popularize and share their knowledge.